sotalol and pacs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

palpit
Regular Member


Date Joined Feb 2014
Total Posts : 42
   Posted 5/6/2014 1:46 PM (GMT -6)   
I am going to assume that no one has taken this drug for benign pacs as people have read my post and no one has replied. That in itself is an answer to my question. I'll stick with the toprol.

JungRulz
Regular Member


Date Joined Jan 2014
Total Posts : 394
   Posted 5/7/2014 4:34 PM (GMT -6)   
Sotolol is not your average Beta Blocker. Part of a warning on Sotolol follows, the link to the entire article is provided.

www.webmd.com/drugs/drug-8848-sotalol+oral.aspx

"Sotalol should be used only in certain patients. Before taking sotalol, discuss the risks and benefits of treatment with your doctor. Although sotalol is effective for treating certain types of fast/irregular heartbeats, it can infrequently cause a new serious abnormal heart rhythm (QT prolongation in the EKG)...... If this new serious heart rhythm occurs, it is usually when sotalol treatment is first started or when the dose is increased. Therefore, to reduce the risk of this side effect, you should begin sotalol treatment in a hospital so your doctor can monitor your heart rhythm for several days and treat the problems if they occur."

/en.m.wikipedia.org/wiki/Antiarrhythmic

See the "Vaughan Williams" classification section at the above link, you can see that Sotol falls into a different section than Toprol.

Due to the ability of certain drugs to possibly create dangerous heart rhythms under certain circumstances, they long ago learned that leaving benign PVCs untreated is safer than treating them. I wish it were otherwise, I have a Vagally Induced "Benign" PVC affliction in full bloom. I wore a Holter and had 6000 PVCs in 24 hours, too many for my sanity, but the Doctor insists they're benign. My heart goes nuts when I swallow, and goes into guadrigeminy when I lay down, but my Cardiologist is unconcerned. I'm going to try a calcium channel blocker, beta blockers limit the sympathetic nervous system effect on the heart, allowing the parasympathetic system stronger influence. Calcium channel blockers don't limit the sympathetic system, hopefully overriding the vagal component.

palpit
Regular Member


Date Joined Feb 2014
Total Posts : 42
   Posted 5/8/2014 6:24 AM (GMT -6)   
Thank you for your info. My cardiologist is an EP and he was more concerned over how these pacs were affecting my daily life. It has changed. He also said he would not put me in the hosp for 3 days but bring me back in for an ekg in 1 week. So far I have decided against the sotalol but as you know there are some days when I feel I will try anything to get rid of these. Neither my GP nor regular cardiologist think I should try the sotalol. On my holter I had 2000 pacs. He says not enough to worry about. My GP suggested I try Diltiazem, a calcium channel blocker, so I would be interested in how you do if you go on one. At this point I think I'm afraid to make things worse.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, June 22, 2018 5:15 PM (GMT -6)
There are a total of 2,974,383 posts in 326,172 threads.
View Active Threads


Who's Online
This forum has 161256 registered members. Please welcome our newest member, RubyT.
339 Guest(s), 14 Registered Member(s) are currently online.  Details
notsosicklygirl, Kent M., Jasperilla, Dale B, summer16, PAPUN, Sinmiedo, The Dude Abides, Girlie, White Bird, NiceCupOfTea, RobLee, U.C.Me?, carnut